Schizophrenia.com

Frustration with quetiapine side effects

I feel so moody this morning. Woke up later than usual for breakfast 11am instead of 9:30am. I had gone to bed slightly earlier last night than usual (1am instead of 2:30am). But that’s not the problem

My problem is I’m starting to be dissatisfied with my quetiapine meds. I hate the side effects, and after a few months of them I’m reluctant to take it.

When it kicks in it makes me drowsy which is ok, but the akathisia in my legs drives me nuts. Takes half an hour to fall asleep. And my heart races and my nose blocks up completely so I have to gasp for air through my mouth more than usual.

The side effects wear off in morning fortunately (although I’m sleepy till noon). But each night I feel so uncomfortable.

The quetiapine seems to help my psychosis but the side effects are so heavy! And I want to complain to my pdoc but I can only see her in two weeks time when she comes back from study leave.

I feel so frustrated!!

I also had terrible side effects from quetiapine, fast heart rate and terrible restless legs. I personally don’t like this drug.

used to be on 800 mg and the side effects became to much so im in the middle of quiting. one side effect was trouble swallowing, got food stuck in my throat several times

1 Like

When I was on the medication, the sedation it gave was almost habit forming.
I didn’t have akathesia or restless legs though.

Maybe you could take Cogentin for your restless legs / akathesia.
However, if the Seroquel is treating your side effects, maybe your pdoc could prescribe something similar.